Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 53, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Sep 16, 2012, 4:16 AM CDT. It took effect at Sep 16, 2012, 1:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2012, 4:16 AM CDT (09:16 UTC)
- In effect from
- Sep 16, 2012, 1:00 PM CDT
- Expired
- Sep 17, 2012, 4:20 AM CDT
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
224 WHUS73 KGRB 160916 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 416 AM CDT SUN SEP 16 2012 ...STRONG SOUTH TO SOUTHWEST WINDS AND INCREASING WAVES EXPECTED... .HIGH PRESSURE OVER THE EASTERN LAKES AND A COLD FRONT MOVING EAST OUT OF MINNESOTA WILL CREATE A PERIOD OF STRONG SOUTH WINDS AND WAVES HAZARDOUS TO SMALL CRAFT. LMZ541-161730- /O.NEW.KGRB.SC.Y.0053.120916T1800Z-120917T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 416 AM CDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM CDT MONDAY. * SOUTH WINDS 10 TO 20 MPH TODAY AND TONIGHT WILL SHIFT NORTHWEST MONDAY AFTERNOON. * WAVES WILL BUILD TO 3 TO 5 FT TODAY...AND CONTINUE THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
430 WHUS73 KGRB 161515 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1015 AM CDT SUN SEP 16 2012 ...STRONG SOUTH TO SOUTHWEST WINDS AND INCREASING WAVES EXPECTED... .HIGH PRESSURE OVER THE EASTERN LAKES AND A COLD FRONT MOVING EAST OUT OF MINNESOTA WILL CREATE A PERIOD OF STRONG SOUTH WINDS AND WAVES HAZARDOUS TO SMALL CRAFT. LMZ541-162315- /O.CON.KGRB.SC.Y.0053.120916T1800Z-120917T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1015 AM CDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY... * SOUTH WINDS 10 TO 20 MPH TODAY AND TONIGHT WILL SHIFT NORTHWEST MONDAY AFTERNOON. * WAVES WILL BUILD TO 3 TO 5 FT TODAY...AND CONTINUE THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
159 WHUS73 KGRB 162030 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT SUN SEP 16 2012 ...STRONG SOUTHWEST WINDS AND INCREASING WAVES EXPECTED... .HIGH PRESSURE OVER THE EASTERN LAKES AND A COLD FRONT MOVING EAST OUT OF MINNESOTA WILL ALLOW FOR A PERIOD OF STRONG SOUTH WINDS AND WAVES HAZARDOUS TO SMALL CRAFT. LMZ541-170430- /O.CON.KGRB.SC.Y.0053.000000T0000Z-120917T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 330 PM CDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY... * SOUTH WINDS 10 TO 20 MPH THIS EVENING AND TONIGHT...SHIFTING NORTHWEST MONDAY AFTERNOON. * 3 TO 5 FOOT WAVES WILL CONTINUE THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
524 WHUS73 KGRB 170214 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 914 PM CDT SUN SEP 16 2012 ...STRONG SOUTHWEST WINDS AND HAZARDOUS WAVES EXPECTED TO CONTINUE... .HIGH PRESSURE OVER THE EASTERN LAKES AND A COLD FRONT MOVING EAST OUT OF MINNESOTA WILL ALLOW FOR A PERIOD OF STRONG SOUTH WINDS AND WAVES HAZARDOUS TO SMALL CRAFT. LMZ541-171015- /O.CON.KGRB.SC.Y.0053.000000T0000Z-120917T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 914 PM CDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY... * SOUTH WINDS 10 TO 20 MPH TONIGHT...SHIFTING NORTHWEST MONDAY AFTERNOON. * 3 TO 5 FOOT WAVES WILL CONTINUE UNTIL MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
796 WHUS73 KGRB 170920 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 420 AM CDT MON SEP 17 2012 ...GUSTY NORTH TO NORTHWEST WINDS EXPECTED... .A STRONG COLD FORECAST WILL MOVE THROUGH THE STATE TODAY...BRINGING COLDER TEMPERATURES AND GUSTY NORTH WINDS LATE THIS AFTERNOON THROUGH TUESDAY MORNING. LMZ541-171730- /O.CAN.KGRB.SC.Y.0053.000000T0000Z-120917T1800Z/ /O.NEW.KGRB.SC.Y.0054.120917T2100Z-120918T2100Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 420 AM CDT MON SEP 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM CDT TUESDAY. * SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST AND STRENGTHEN TO 15 TO 25 KTS BY THIS EVENING WITH OCCASIONAL GUSTS TO 30 KTS TONIGHT INTO EARLY TUESDAY. * WAVES OF 2 TO 4 FT WILL BUILD TO 3 TO 5 FT AGAIN TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-522-542-543-171730- /O.NEW.KGRB.SC.Y.0054.120917T2100Z-120918T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 420 AM CDT MON SEP 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM CDT TUESDAY. * SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST AND STRENGTHEN TO 15 TO 25 KTS BY THIS EVENING WITH OCCASIONAL GUSTS TO 30 KTS ALONG THE EAST SHORE OF THE BAY TONIGHT INTO EARLY TUESDAY. * WAVES OF 2 TO 4 FT WILL BUILD TO 3 TO 5 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 16, 3:27 AM CDT, 49 minutes earlier.
Area forecast discussion, Sep 16, 3:27 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 327 AM CDT SUN SEP 16 2012 .SHORT TERM...TODAY THROUGH MONDAY. FORECAST CONCERNS ON TEMPERATURES TODAY...THEN ONSET OF PCPN LATER TONIGHT AND MONDAY. SURFACE HIGH PRESSURE CONTINUES TO MOVE AWAY FROM WISCONSIN WHILE COLD FRONT OVER WESTERN MN AT 08Z SHIFTS SLOWLY EAST LEADING TO AN INCREASING PRESSURE GRADIENT OVER FORECAST AREA EARLY THIS MORNING. WINDS AT THE SURFACE LIGHT SOUTHWEST...KEEPING MOST TEMPERATURES UP OVER MUCH OF AREA. THOUGH SEEING A LOT OF FLUCTUATION IN TEMPS AS WINDS GO TEMPORARILY CALM. SOME CIRRUS FLOATING BY ASSOCIATED WITH WEAK S/W MOVING THROUGH MN. TRENDED FORECAST TOWARDS EC/NAM/GEM BLEND...STAYING AWAY FROM GFS GIVEN QUESTIONABLE QPF FIELDS. TODAY TO BE BREEZY YET PLEASANT DAY UNDER MOSTLY SUNNY SKIES. HAVE RAISED TEMPS A DEGREE OR TWO BASED ON MAXES SEEN YESTERDAY AND WARMER START. DID NOT GO OVERBOARD THOUGH WITH EXPECTED WINDS. FRONT TO BE OVER NW WISCONSIN AROUND 18Z TODAY...MOVING SLOWLY EAST THROUGH GRB BY 18Z MON. MODEL CROSS SECTIONS FAIRLY DRY THROUGH EARLY THIS EVENING...EVEN THOUGH MANY MODELS BRING QPF INTO NORTHERN WI BY MIDNIGHT TONIGHT. MOST PCPN EXPECTED TO BE POST FRONTAL AS STRONGER S/W TROF DROPS SOUTHEAST OUT OF CANADIAN PRAIRIES INTO THE NORTHERN PLAINS LATE TONIGHT AND MON. INCREASING MID LEVEL FGEN SEEN MONDAY MORNING OVER NORTH CENTRAL WI...WEAKENS AS SHIFTS EAST DURING THE DAY...THOUGH DYNAMICS WITH JET MAX MOVING THROUGH TROF EXPECTED TO KEEP PCPN CHANCES GOING AS MOVES INTO EAST CENTRAL WI MONDAY AFTN. HAVE STAYED WITH SLOWER TRENDS TO PCPN STARTED ON PREVIOUS SHIFTS DUE TO LIMITED MOISTURE. STAYED WITH ISOLD THUNDER WORDING GIVEN STEEP LAPSE RATES EARLY. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. AS ADVERTISED OVER THE LAST SEVERAL DAYS...RIDGE WILL BUILD ACROSS WESTERN NORTH AMERICA WHILE TROUGHING EXPECTED OVER CENTRAL NORTH AMERICA. THE WESTERN RIDGE WILL CONTINUE THROUGH NEXT WEEKEND. MEANWHILE...THERE WILL BE VARIATIONS IN THE DEPTH OF THE TROUGH OR ORIENTATION OF THE TROUGH AXIS THROUGH THE PERIOD THAT WILL IMPACT PRECIPITATION CHANCES...CLOUD COVER AND TEMPERATURES. ON MONDAY NIGHT...COLD FRONT WILL CONTINUE PUSH AWAY FROM THE REGION WHILE SHARP 500MB TROUGH WILL INTO WISCONSIN. SKIES ARE EXPECTED TO BE MOSTLY CLOUDY WITH A CHANCE OF SHOWERS...MAINLY DURING THE EVENING HOURS. THE ONLY EXCEPTION WILL BE ACROSS THE FAR WHERE LAKE EFFECT SHOWERS WILL DEVELOP ACROSS LAKE SUPERIOR AND THEN MOVE SOUTH ACROSS WESTERN UPPER MICHIGAN INTO NORTHERN WISCONSIN. WILL CONTINUE LIKELY CHANCES FOR RAIN ACROSS FAR NORTH CENTRAL WISCONSIN WITH LOWER CHANCES TO THE SOUTH. CONFIDENCE IS LOW IN GOING WITH A DRY FORECAST OVER THE SOUTH AFTER MIDNIGHT WITH APPROACHING TROUGH. ON TUESDAY...UPPER TROUGH WILL CONTINUE TO PUSH EAST ACROSS THE AREA TUESDAY MORNING. WITH THE HEATING OF THE DAY...EXPECT SCATTERED SHOWERS WITH HIGHEST CHANCES FOR SHOWERS ACROSS NORTHEAST WISCONSIN. LEFT TUESDAY NIGHT FORECAST DRY...BUT WOULD NOT BE SURPRISED IF A LINGER SHOWERS CONTINUED FOR AN HOUR OR TWO AFTER 00Z WEDNESDAY. SKIES WILL BE MOSTLY CLEAR DURING THE EVENING...THEN CLOUDS AND WINDS WILL BE ON THE INCREASE LATE (12Z WEDNESDAY) AS NEXT SYSTEM APPROACHES FROM THE NORTHWEST. WITH HIGHS ONLY IN THE LOWER TO MIDDLE 50S TUESDAY...THERE MAY BE ENOUGH OF A TIME PERIOD OF LIGHT WINDS AND MOSTLY CLEAR SKIES FOR SOME AREAS TO EXPERIENCE FREEZING TEMPERATURES. THE COMPLICATION TO THIS PERIOD WILL BE CLOUDS AND WINDS WILL BE ON THE INCREASE LATE TUESDAY NIGHT TO ALLOW TEMPERATURES TO COMPLETELY TANK. WILL HAVE AROUND 28-29 DEGREES IN THE COLDER LOCATIONS. IMPRESSIVE SYSTEM FOR WEDNESDAY/WEDNESDAY NIGHT DROPPING SOUTHEAST OUT OF CANADA. THINK LATER SHIFTS WILL NEED LIKELY POPS AT SOME POINT ONCE IT IS DETERMINED WHICH PERIOD THE RAIN WOULD FALL IN. ALSO...STEEP MID LEVEL LAPSE RATES ALSO SUPPORT THE MENTION OF THUNDER. PER COORDINATION WITH SURROUNDING OFFICES....WILL LEAVE IT OUT FOR NOW AND MONITOR. CYCLONIC FLOW WILL CONTINUE FOR THE REMAINDER OF THE PERIOD. THE SYSTEM FOR FRIDAY LOOKS MORE MUDDLED THAN YESTERDAY. WILL CONTINUE WITH CHANCE POPS FOR NOW AND LET LATER SHIFTS DETERMINE WHETHER THE WETTER GFS SOLUTION IS CORRECT OR THE DRIER ECMWF IS THE WAY TO GO. && .AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH SUNDAY EVENING. THE ONLY AVIATION CONCERN IS THE ONGOING LLWS...WHICH SHOULD CONTINUE AT ALL OF THE TAF SITES THROUGH ABOUT 15Z/SUN. GUSTY SOUTHWEST WINDS AT THE SFC WILL DEVELOP DURING THE LATE MORNING AND AFTERNOON... THEN DECREASE BEFORE SUNSET. A GRADUAL INCREASE IN CLOUDS CAN BE EXPECTED DURING THE AFTERNOON AND EVENING...AS A COLD FRONT APPROACHES THE REGION. THE FRONT SHOULD MOVE THROUGH THE RHI TAF SITE EARLY SUNDAY EVENING. IT APPEARS THAT ANY PRECIPITATION WITH THIS FRONT WILL OCCUR BEYOND THIS TAF PERIOD...MAINLY LATE SUNDAY NIGHT INTO MONDAY. KIECKBUSCH && .MARINE...GUSTY NORTHWEST WINDS BEHIND A COLD FRONT WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY NIGHT INTO TUESDAY MORNING. WINDS WILL GRADUALLY SUBSIDE LATE TUESDAY MORNING AND TUESDAY AFTERNOON. THE NEXT AREA OF LOW PRESSURE WILL DROP SOUTHEAST OUT OF CANADA ON WEDNESDAY. INCREASING SOUTH/SOUTHWEST WINDS WILL CREATE HIGH WINDS AND WAVES THAT WILL BE HAZARDOUS FOR SMALL CRAFT WEDNESDAY OR WEDNESDAY NIGHT. IT IS POSSIBLE THAT THERE COULD BE SOME GALE FORCE GUSTS...BUT MODEL DIFFERENCES AT THIS TIME MAKE IT UNCERTAIN IF GALE FORCE GUSTS WOULD OCCUR AND IF THEY WOULD OCCUR WEDNESDAY OR WEDNESDAY NIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/ECKBERG
Hazardous weather outlook, Sep 15, 3:54 PM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 354 PM CDT SAT SEP 15 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 354 PM CDT SAT SEP 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-162100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 354 PM CDT SAT SEP 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY NIGHT INTO MONDAY MORNING DUE PERSISTENT BRISK SOUTH OR SOUTHWEST WINDS AND HIGH WAVES. THE SOUTHERLY WINDS AND HIGH WAVES WILL GRADUALLY SUBSIDE MONDAY MORNING. A COLD FRONT WILL SWEEP ACROSS THE AREA ON MONDAY. BEHIND THE DEPARTING COLD FRONT...GUSTY NORTHWEST WINDS MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE MONDAY AFTERNOON INTO TUESDAY MORNING.
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.